Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 458, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Nov 5, 2008, 6:06 PM CST for Pawnee County, Richardson County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2008, 6:06 PM CST (00:06 UTC)
- Expired
- Nov 5, 2008, 6:30 PM CST
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Pawnee County, NE, Richardson County, NE
The radar
The Topeka radar (KTWX), 128 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 5:06 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:17 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 5, 3:17 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 317 PM CST WED NOV 5 2008 .SHORT TERM...TONIGHT THROUGH SATURDAY ACTIVE WEATHER TRAVERSING THE NRN AND CNTRL PLAINS THIS AFTERNOON IN ASSOCIATION WITH NEG TILT UPPER TROF SITUATED ACROSS THE ROCKIES... WITH ITS SFC REFLECTION IN ERN SD AND ATTENDANT SFC FRONT EXTENDING THRU ERN NEB/CNTRL KS. LATEST 88D MOSAIC LOOP SHOWED PCPN ACTIVITY IN WRN SD AND PORTIONS OF NW NEB...WITH ANOTHER AREA OF DEVELOPING CONVECTION INVOF AN INSTABILITY AXIS FROM SRN MN TO NERN OK. MODELS SEEM TO BE IN PRETTY GOOD AGREEMENT WITH PROGRESSION OF THE UPPER LOW THRU THE SHORT TERM PERIODS...AND TRICK WILL BE TRYING TO TIME ASSOCIATED PCPN THRU CWA. LATEST SFC OBS SHOW THE COLD ENTERING THE WRN CWA PERIPHERY FRONT. SEEMS REASONABLE AT THIS POINT TO EXPECT CONVECTIVE ACTIVITY...SOME STRONG...PRIMARILY COVERING THE ERN CWA THIS EVENING WITH THE FROPA. CURRENT TRENDS SUGGEST CONVECTIVE ACTIVITY WITH FROPA SHOULD BE MOST PREVALENT DURING THE EVENING AND TAPER OFF AFTER MIDNIGHT. ON THURSDAY THE UPPER LOW IS PROGGED TO STRENGTHEN AND LIFT NEWD TWD THE UPPER MIDWEST. UPPER DYNAMICS AND WAA/UPGLIDE WRAPPING AROUND BACKSIDE WILL HELP MAINTAIN BAND OF PCPN OVER THE DAKOTAS/NEB/NRN IA. NAM/GFS 850 TEMPS/COBB DATA SUGGESTING ENOUGH COLD AIR LEAKING INTO THE NRN CWA THRU THE DAY... WITH LIQUID ELSEWHERE. SYSTEM DYNAMICS SLOW TO EXIT UNTIL THE WEEKEND...AND THUS WILL OPT FOR SMALL SN POPS PRIMARILY FOR THE NRN THRU FRIDAY. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY GENERAL DIFFERENCES AMONGST GFS/UKMO/CMC/ECM MEDIUM RANGE MODELS LEADING TO LITTLE CONFIDENCE IN THE LONG TERM PERIODS. MAIN DIFFERENCES CONCERN DIGGING S/W ENERGY THRU THE GREAT BASIN AND INTO THE SWRN CONUS DAY4-5 FOLLOWED BY PROGRESSION OF NEXT S/W TROF ENERGY ACROSS THE PLAINS DAY6-7. BOTH GFS/ECM DEPICT POTENT LEAD S/W TROF ENERGY DIGGING SWD THRU THE GREAT BASIN AND INTO THE SWRN CONUS SUNDAY NIGHT AND MONDAY. AT THAT POINT THE GFS WEAKENS THE SYSTEM AS IT MOVES ACROSS OK WHILE THE ECM REMAINS QUITE VIGOROUS. HOWEVER THE GFS IS MUCH MORE AGGRESSIVE SHOVING BACK-DOOR CAA INTO THE PLAINS IN RESPONSE TO IT DEVELOPING A DEEPER AMPLIFIED S/W TROF OVER THE GREAT LAKES. CHANCE FOR PCPN IN CWA ALREADY IN QUESTION WITH SRN MOVING ENERGY NOW INCLUDES DISTINCT PTYPE DIFFERENCES PROGGED SUNDAY AND MONDAY...COLDER GFS/WARMER ECM. AT THIS POINT AM CONTENT TO HEDGE WITH BROAD-BRUSH OF SLGT RN/SN MIX. ON MONDAY NIGHT SOLUTIONS FROM THE ECM/UKMO/CMCENS ALL SUGGEST POSSIBLE LINGERING PCPN AS SYSTEM DYNAMICS EXITS EWD. BOTH THE GFS/ECM SHOW 850 TEMPS BELOW ZERO...THUS WILL GO WITH SLGT SNOW CHANCES MAINLY SERN CWA. MODELS ADVERTISE NEXT POSSIBLY POTENT SYSTEM MOVING THRU THE CNTRL PLAINS TUESDAY AND WEDNESDAY. ECM/CMCENS TRENDING A MORE TOWARD A BROAD AMPLIFIED TROF WHILE THE GFS MOVES STOUT VORT MAX ACROSS KS/NEB. WILL THEREFORE OPT FOR DRY FCST DAY6-7. && .AVIATION... FOR TAF SITES KOFK/KOMA/KLNK THROUGH 06/18Z. STRONG CDFNT AND UPR LEVEL LOW WILL AFFECT THE TAF SITES THROUGH THE FCST PD. THE FNT IS APPROACHING THE KOFK AREA...THUS THE RISK FOR TSRA SHOULD AHEAD OF AND WITH THE CDFNT. 10 TO 20KT WINDS WITH STRONGER GUSTS ARE ALREADY VEERING AT KOFK AND WILL SWING THE WINDS AROUND TO THE WEST BY 22Z. MAY SEE SOME MVFR CIGS AT KOFK THIS EVENING...OTHERWISE DID NOT BRING THE MVFR/IFR CIGS IN UNTIL THU MORNING WITH SOME LIGHT RAIN. TSRA AT KOMA/KLNK WITH BE POSSIBLE THIS AFT AND THIS EVENING WITH THE CDFNT WITH LCL MVFR/IFR AND REDUCED VISIBILITIES WITH THE STORMS. STRONG WINDS WILL CONTINUE AT 15 TO 25 KTS WITH STRONGER GUSTS AHEAD OF THE CDFNT. THE PRECIP SHOULD BE MOVING OUT LATER TONIGHT AND AFT 06Z HAVE WEST WINDS AT 10 TO 15 KTS AND IMPROVING VSBYS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE/CZ
Hazardous weather outlook, Nov 5, 5:00 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CST WED NOV 5 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 500 PM CST WED NOV 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...ARE EXPECTED THIS EVENING GENERALLY EAST OF A LINE FROM BEATRICE TO PENDER NEBRASKA. ALTHOUGH DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS...AN ISOLATED TORNADO PRODUCING SUPERCELL IS POSSIBLE. A LARGE UPPER LEVEL SYSTEM OVER THE ROCKIES WILL DEEPEN AS IT CROSSES NEBRASKA TONIGHT. THE SYSTEM WILL DRIVE A COLD FRONT INTO WESTERN IOWA THIS EVENING. UNSEASONABLY WARM AND MOIST AIR AHEAD OF THE FRONT SYSTEM COMBINED WITH STRONG WIND SHEAR WILL PRODUCE THE STRONG TO SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY STRONG WEST TO NORTHWEST WINDS WILL SPREAD ACROSS THE REGION BEHIND THE COLD FRONT THURSDAY NIGHT AND FRIDAY. SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE FROM THURSDAY NIGHT INTO FRIDAY...MAINLY IN FAR NORTHEAST NEBRASKA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. CHERMOK
In the hours before
Local storm report, Nov 5, 5:02 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
502 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL TEKAMAH 41.78N 96.22W
11/05/2008 E0.75 INCH BURT NE TRAINED SPOTTER
&&
RCHERMOKLocal storm report, Nov 5, 5:36 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
536 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL TECUMSEH 40.37N 96.19W
11/05/2008 E0.75 INCH JOHNSON NE CO-OP OBSERVER
&&
RCHERMOKLocal storm report, Nov 5, 5:48 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
548 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 2 W FORT CALHOUN 41.46N 96.06W
11/05/2008 E0.75 INCH WASHINGTON NE TRAINED SPOTTER
&&
RCHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 6:15 PM CST | Tornado Warning | OAX | Otoe | 30 min |
| Nov 6, 4:05 AM CST | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 36 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.